Heavy Rain, Carson City (C)
- When
- February 26, 9:00 PM PST to February 28, 3:00 AM PST
- Where
- Carson City (C) County, 3 mi W of Carson City
- Reported by
- AWOS,ASOS,MESONET,ETC
A total of 3.52 inches of rain fell 3 miles west of Carson City.
1 heavy rain, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Feb 26, 4:00 PM PST, 5 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
400 PM PST SUN FEB 26 2006
.SHORT TERM...
LIGHT PCPN SPREADING INTO SIERRA THIS AFTERNOON WITH INITIAL
S/WV IMPULSE EMBEDDED IN SWLY FLOW. RAIN WITH SNOW MIX IN TAHOE
AREA THIS AFTERNOON AS WET BULB ZERO LEVEL STILL RATHER LOW
WITH DRY AIR IN LOWER LEVELS. SNOW LEVEL EXPECTED TO RISE
ABOVE 8000 FEET LATER TONIGHT AND MONDAY AS AIRMASS BECOMES
SATURATED THROUGHOUT ENTIRE VERTICAL COLUMN WITH RAIN. PROFILER
DATA FROM BODEGA BAY AND SLOUGH HOUSE IN CENTRAL CA SHOWING
MELT LEVELS ABOVE 8500 FEET MORE INDICATIVE OF THE SUBTROPICAL
AIRMASS COMING INTO AREA MONDAY. RAIN WILL BECOME HEAVY AT TIMES
MONDAY AFTERNOON AND EVENING AS JET DYNAMICS AND FRONTAL LIFTING
REACH A MAXIMUM. UNSTABLE AIR ALONG FRONT MAY TRIGGER A FEW
EMBEDDED THUNDERSTORMS MONDAY EVENING. STRONG WINDS POSSIBLE
TUESDAY MORNING IN POST FRONTAL AIRMASS WITH 700 MB WINDS FORECAST
AROUND 70 KTS AT RIDGE LEVEL AND 150 KTS AT 250 MB OR JET LEVEL.
MAY NEED HIGH WIND WATCH FOR THIS POSSIBILITY OF THESE WINDS
REACHING SURFACE. CONCERN WITH STRONG WINDS UPROOTING PINE TREES
IN SIERRA AND EXTREME WRN NV WITH SATURATED SOILS. WILL KEEP WIND
ADVISORIES IN EFFECT UNTIL 10 AM MONDAY FOR WRN NV AND NE CA ZONES.
WINDS SHOULD DIMINISH AS HEAVIER RAIN MOVES INTO AREA MIDDAY MONDAY.
SNOW LEVELS LOWERING TO AROUND 5000 FEET AFTER MIDNIGHT MONDAY
NIGHT THEN TO VALLEY FLOORS OF WRN NV TUESDAY. UNCERTAINTY WITH
AMOUNT OF SNOW VS RAIN TUESDAY MORNING SO HAVE HELD OFF ON ANY SNOW
ADVISORIES OR WARNINGS AT THIS TIME. WILL LIKELY BE ISSUING HEADLINES
FOR SNOW ADVISORIES FOR TUESDAY AND NEXT WINTER STORM THURSDAY ON
LATER SHIFTS. BREAK IN WEATHER ON WEDNESDAY WITH PARTLY CLOUDY
SKIES AND COOL TEMPS. SEE HYDRO DISCUSSION BELOW FOR FLOOD POTENTIAL.
CYLKE
.LONG TERM...THURSDAY THROUGH SUNDAY...
THE POTENT LOW WILL BE OFF OF THE WASHINGTON/OREGON COAST ON
THURSDAY...PUMPING IN MOISTURE TO CALIFORNIA AND NEVADA...BRINGING
HEAVY SNOW TO THE SIERRA AS WELL AS WESTERN NEVADA VALLEYS.
INSTABILITY POINTS TOWARDS GOOD SPILLOVER EVENT WITH SNOW LEVELS
DOWN TO THE VALLEY FLOORS. ANOTHER WAVE OF HEAVY SNOW IS POISED TO
HIT THURSDAY NIGHT AS THE STACKED LOW MOVES ASHORE. THE LOW HAS A
NEGATIVE TILT BY FRIDAY...MAKING FOR A SLOWER TREK ACROSS NEVADA. I
I CONTINUED THE TREND OF BUMPING POPS UP FOR THURSDAY AND THURSDAY
NIGHT...BRINGING THE CATEGORICAL LINE EASTWARD TO INCLUDE THE RENO
AREA. I ALSO PUSHED POPS UP TO LIKELY FOR THE CVWA ON FRIDAY. AFTER
A CHANCE FOR SOME SIERRA SHOWERS FRIDAY NIGHT AND SATURDAY...MORE OF
A ZONAL FLOW SETS IN. I DRIED OUT THE REMAINDER OF THE WEEKEND FOR
NOW...WITH LOW CONFIDENCE IN THE NEXT GULF OF ALASKA LOW MOVING IN
SO QUICKLY. THE OTHER MAJOR CHANGE MADE WAS TO TEMPERATURES.
BEGINNING SATURDAY...I DROPPED HIGHS AND LOWS QUITE A BIT BELOW
GUIDANCE...SINCE CONFIDENCE IS PRETTY HIGH THAT WE WILL HAVE SOME
SNOWPACK PRESENT...EVEN ON THE VALLEY FLOORS...TO HOLD TEMPERATURES
DOWN. AS MENTIONED IN YESTERDAYS AFD...THIS STORM CONTINUES TO HAVE
THE SAME CHARACTERISTICS AS SOME OF THE HEAVIER SNOW PRODUCERS IN
RENOS HISTORY. SHULZ
&&
.AVIATION...
STRONG SOUTH/SOUTHWEST WINDS IN THE SIERRA AND ITS LEE THROUGH 12Z.
SHOWERS WILL DEVELOP AROUND 01Z IN THE SIERRA...BRINGING SOME MVFR
CONDITIONS WITH TEMPO VFR CONDITIONS. BY 12Z VFR CONDITIONS WILL
BECOME MORE WIDESPREAD. SHULZ
&&
.HYDROLOGY...HIGH SNOW LEVELS AND HEAVY RAINFALL FORECAST THE NEXT
36 HOURS CONTINUE TO CREATE FLOOD CONCERNS. BASED ON LATEST GUIDANCE
FROM RFC...WILL BE ISSUING A FLOOD WARNING FOR THE SUSAN RIVER AS
FLOOD STAGE IS EXPECTED TO BE HIT NEAR MIDNIGHT TOMORROW NIGHT.
PORTIONS OF THE CARSON AND TRUCKEE RIVERS ARE ALSO EXPECTED TO
FLOOD. HOWEVER...THESE LOCATIONS ARE NOT EXPECTED TO RISE ABOVE
FLOOD FOR 36 HOURS SO WILL CONTINUE WITH THE WATCH. IN ADDITION...TO
KEEP THINGS SIMPLE...WILL CONTINUE THE AREAL FLOOD WATCH FOR SMALL
STREAM FLOODING GOING FOR ALL LOCATIONS. CONFIDENCE CONTINUES TO
RISE ABOUT RAINFALL AND THE POTENTIAL FLOODING. TO REFLECT THIS WILL
WORD THIS WATCH MUCH MORE STRONGLY AND GIVE MORE DETAILED
INFORMATION. EXPECT TO HAVE WARNINGS OUT WITHIN THE NEXT 12 HOURS IF
THINGS CONTINUE DOWN THIS PATH...IF NOT SOONER. THANKS TO THE RFC
FOR THE MORE FREQUENT UPDATES THEY HAVE BEEN GIVING US. WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLOOD WATCH MONDAY MORNING THROUGH WEDNESDAY MORNING
FOR NV002-003
WIND ADVISORY NV003-NV005 UNTIL 10 AM PST MONDAY.
CA...FLOOD WATCH MONDAY MORNING THROUGH WEDNESDAY MORNING
FOR CAZ071>073
WIND ADVISORY CA070-071 UNTIL 10 AM PST MONDAY
FLOOD WARNING FOR SUSAN RIVER FROM 10 PM PST MONDAY
UNTIL 4 PM PST TUESDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 600 AM PST SUN FEB 26 2006 CAZ070>073-NVZ001>005-271500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 600 AM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY A FLOOD WATCH WILL GO INTO EFFECT STARTING TONIGHT FOR EASTERN CALIFORNIA INCLUDING THE SIERRA...AND PORTIONS OF WESTERN NEVADA. IN ADDITION TO THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING...GUSTY WINDS ARE EXPECTED TODAY AND TONIGHT WITH HEAVY SNOW STARTING TONIGHT IN THE SIERRA ABOVE 8000 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY A FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH LATE TUESDAY NIGHT FOR EASTERN CALIFORNIA INCLUDING THE SIERRA...AND PORTIONS OF WESTERN NEVADA. SEE THE LATEST FLOOD WATCH STATEMENT /WGUS65 KREV FFAREV/ FOR ADDITIONAL DETAILS. IN ADDITION TO THE POTENTIAL FOR FLOODING...GUSTY WINDS AND HEAVY MOUNTAIN SNOW ARE EXPECTED TO CONTINUE THROUGH MONDAY NIGHT...WITH RAIN CHANGING TO SNOW IN THE VALLEYS BY EARLY TUESDAY MORNING. ANOTHER COLDER STORM MAY BRING MORE SNOW TO ALL ELEVATIONS FROM WEDNESDAY NIGHT THROUGH FRIDAY. SEE THE LATEST SPECIAL WEATHER STATEMENT /WWUS85 KREV SPSREV/ FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY THROUGH TUESDAY TO RELAY REPORTS OF FLOODING OR HEAVY PRECIPITATION TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 432 PM PST SUN FEB 26 2006 CAZ070>073-NVZ001>005-280000- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE... GERLACH 432 PM PST SUN FEB 26 2006 ...TWO STRONG STORMS ARE EXPECTED TO BRING HEAVY PRECIPITATION TO EASTERN CALIFORNIA AND WESTERN NEVADA THIS WEEK... A POWERFUL PACIFIC STORM WILL CONTINUE TO PUSH A WARM AND VERY MOIST AIR MASS OVER CALIFORNIA AND WESTERN NEVADA TONIGHT. RAIN AND HIGH ELEVATION SNOW WILL SPREAD ACROSS EASTERN CALIFORNIA AND PORTIONS OF WESTERN NEVADA TONIGHT...BECOMING HEAVY AT TIMES FROM MONDAY THROUGH MONDAY NIGHT. SNOW LEVELS WILL RISE AS HIGH AS 8000 FEET IN THE TAHOE BASIN AND AS HIGH AS 9000 FEET OVER SOUTHERN MONO COUNTY. THE COMBINATION OF HIGH SNOW LEVELS AND EXTENDED PERIOD OF HEAVY RAIN RAISES A CONCERN FOR FLOODING. A FLOOD WARNING HAS BEEN ISSUED FOR THE SUSAN RIVER FOR MINOR TO MODERATE FLOODING TONIGHT THROUGH TUESDAY MORNING. A FLOOD WATCH IS STILL IN EFFECT FOR POTENTIAL FLOODING ON RIVERS AND STREAMS IN THE LOWER ELEVATIONS OF NORTHEASTERN CALIFORNIA...THE SIERRA AND WESTERN NEVADA. ALL THOSE WITH INTERESTS NEAR RIVERS... STREAMS...AND WASHES SHOULD BE AWARE OF THE FLOOD POTENTIAL BEGINNING MONDAY MORNING AND CONTINUING THROUGH WEDNESDAY MORNING. BE ALERT FOR QUICK RISES ON RIVERS AND STREAMS AND BE PREPARED TO MOVE TO HIGHER GROUND. FLASH FLOODING AND DEBRIS FLOWS ARE ALSO A CONCERN NEAR THE WATERFALL FIRE BURN AREA WEST OF CARSON CITY. THIS STORM WILL LIKELY PRODUCE SEVERAL FEET OF SNOW ABOVE 8000 FEET IN THE TAHOE BASIN AND ABOVE 9000 FEET IN MONO COUNTY. AT THIS TIME SNOW IS NOT EXPECTED TO ACCUMULATE ON MOUNTAIN PASSES BELOW 8000 FEET UNTIL LATE MONDAY NIGHT AS A COLD FRONT APPROACHES THE AREA. STRONG WINDS WILL ALSO ACCOMPANY THE STORM. GUSTS OVER THE SIERRA RIDGES COULD EXCEED 100 MPH...WITH 40 TO 50 MPH GUSTS IN THE WESTERN NEVADA VALLEYS. THE COLD FRONT IS EXPECTED TO BLAST THROUGH THE REGION EARLY TUESDAY MORNING...LOWERING SNOW LEVELS TO 4000 FEET OR LESS. THERE IS A POTENTIAL FOR A RAPID SNOW ACCUMULATION OF A FOOT OR MORE BELOW 7000 FEET IN THE SIERRA. STRONG WINDS ARE ALSO POSSIBLE ON TUESDAY ACROSS THE RENO-TAHOE AREA. THIS MAY CAUSE SEVERAL DOWNED TREES DUE TO THE SATURATED GROUND. ANOTHER COLDER STORM IS EXPECTED TO REACH THE AREA ON WEDNESDAY NIGHT AND CONTINUE THROUGH FRIDAY. SNOW MAY ACCUMULATE DOWN TO THE VALLEY FLOORS WITH SIGNIFICANT SNOWFALL POSSIBLE. AT THIS TIME THE GREATEST POTENTIAL FOR HEAVY SNOW WOULD OCCUR ON THURSDAY NIGHT IN THE LOWER ELEVATIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA... INCLUDING THE RENO AND CARSON CITY AREAS. RAIN...SNOW AND STRONG WINDS WILL CAUSE DIFFICULT TRAVEL CONDITIONS FOR MUCH OF THIS WEEK. TRAVELERS SHOULD PLAN ACCORDINGLY FOR THESE CONDITIONS...AND CONTINUE TO MONITOR FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. OHARA
1 heavy rain. Local standard time, as filed.
A total of 3.52 inches of rain fell 3 miles west of Carson City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490058.